Thunderstorm Wind, Prince Edward
- When
- June 23, 1:25 AM EST
- Where
- Prince Edward County, Elam
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.283, -78.617
Trees down. Small hail reported.
6 thunderstorm wind, 2 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 22, 9:13 PM EST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 1013 PM EDT THU JUN 22 2006 .SHORT TERM /REST OF TONIGHT/... WAL AND LWX SOUNDINGS SUGGEST AMS STILL POTENTIALLY UNSTABLE...BUT LIKELY BECOMING CAPPED. CAP A LITTLE WEAKER N AND W...AS EVIDENT BY CELL NOW NEAR CULPEPER AND MANASSAS...WHICH HAS ACTUALLY BEEN INCREASING IN INTENSITY OVER PAST 15 MINUTES. FOR THIS REASON...WILL KEEP MENTION OF ISOLD SHOWERS AND TSTRMS FOR N AND W...BUT WILL EXPAND THE PRECIP FREE AREA OVER THE SE. HAVE ALSO CUT BACK ON SKY COVER...ESP SE...BASED ON SATELLITE TRENDS. && .MARINE... FEW CHANGES TO UPDATE. && .FIRE WEATHER... REISSUED AFTERNOON FIRE WX FORECAST...BASED ON LATER MODEL DATA...WITH SOME MODIFICATION OF TRANSPORT WIND DIRECTION WHICH WERE INADVERTENTLY GENERATED INCORRECTLY WITH EARLIER ISSUANCE. && .PREV DISCUSSION... (ISSUED 330 PM EDT THU JUN 22 2006) SHORT TERM /TONIGHT THROUGH SATURDAY/... NO CONVECTIVE ACTIVITY ACROSS FA ATTM (AIRMASS JUST TO WRM ALOFT). SHORT TERM FCST GOVERNED BY WHAT HAPPENS TO TSTRM COMPLEXES NOW DVLPNG TO THE W. MODELS NOT HANDLING THESE SYSTMS VRY WELL. XPCT BEST CHANCES FOR POPS WILL BE ACROSS N AND WRN CNTYS. WILL KEEP ISLTD POPS IN THRU MOST OF THE NITE...GIVEN THE CHC ANY OF THESE COMPLEXES HOLDS TOGETHER AFTR MIDNITE. RIDGE KEEPS SERN CSTL AREAS DRY. CONT RTHR HUMID WITH LOWS ONLY ARND 70. FRNTL BNDRY APPRCHS FROM THE NW BY FRI AFTRN THEN BEGINS TO STALL. LIKE THE PAST FEW DAYS...THESE COMPLEXES TEND TO RPDLY DSPT DRNG ERLY AM HRS B4 FIRING UP IN THE AFTRN. THUS...WILL KEEP FRI AM DRY BUT INCRS POPS IN THE AFTRN AS MORE COMPLEXES DVLP ALONG BNDRY. HIGHEST POPS N & W. TMPS UP TO NR 90 ONCE AGAIN B4 CLDS ARRIVE. HIGH CHC POPS CONT FRI NITE AND SAT. GREATEST QPF XPCTD FROM A SBY-RIC-FVX LINE ON N & W. CUD SEE BTWN 1-3 INCHES THESE AREAS BY LATE SAT AFTRN. LONG TERM /SUNDAY THROUGH THURSDAY/... THIS PRD TO BE GOVERNED BY WHAT THE TRPLCL MSTR OFF THE SE COAST DOES. MODELS TAKE TRPLCL MSTR TOWARDS THE SERN US COAST THIS WKEND THEN TRACK IT NW INTO STALLED FRNTL BNDRY. HOWEVER...TDYS SAT LOOP SHOWS THIS MSTR NRLY STNRY RTHR THAN MOVG W. SO WITH THE UNCERTAINITY OF ITS MOVEMENT...WILL KEEP THE XTNDD FCST AS MSTLY CLDY WITH CHC POPS FOR NOW UNTIL A BETTER PICT OF WHERE THE TRPCPL MSTR GOES. OTW...SERIES OF S/WS RIDING ALONG THE BNDRY KEEPS AXIS OF HVYST QPF N & W OF FA. AVIATION... VFR WITH CHC OF ISOLATED TSTMS FOR THE LATE AFTN/EVENING. HZY CONDITIONS AT SBY BRINGING TWR VSBY TO 3-4 MILES, BUT 6+ AT THE SFC. FOG/HAZE WITH MVFR VSBY PSBL FOR EARLY AM FRI. PREFRONTAL TROF AHEAD OF APPRCHNG COLD FRONT ON FRI MRNG MAY BRING A FEW SCATTERED SHOWERS. XPCT INCREASING CHC OF TSTMS FOR FRI AFTN/EVENING AS FRONT NEARS REGION. MARINE... WL MONITOR POTENTIAL FOR MARGINAL SCA FOR WINDS...WAVES AND SEAS OVER THE BAY AND COASTAL WATERS LATE FRIDAY INTO SATURDAY WITH THE APPROACHING SLOW MOVING WEAK COLD FRONT. NOT CONFIDENT ENOUGH TO RAISE FLAGS AT THIS TIME. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SHORT TERM...REILLY MARINE...CURRY FIRE WEATHER...REILLY/LYNCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 540 AM EDT THU JUN 22 2006 ANZ630>633-650-652-654-656-658-670-230945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 540 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS MAY PRODUCE LOCALLY HIGHER WINDS AND WAVES OVER THE WATERS THIS AFTERNOON AND EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST ON FRIDAY. HEAVY RAIN MAY ACCOMPANY THUNDERSTORMS DURING THIS UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON. MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-230945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 540 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... HEAT INDICES MAY REACH NEAR 100 DEGREES DURING THE AFTERNOON HOURS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST ON FRIDAY. HEAVY RAIN MAY ACCOMPANY THUNDERSTORMS DURING THIS UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON. CULLEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 147 AM EDT FRI JUN 23 2006 VAZ060-061-230615- CUMBERLAND VA-PRINCE EDWARD VA- 147 AM EDT FRI JUN 23 2006 ...STRONG THUNDERSTORM MOVING INTO PRINCE EDWARD COUNTY... AT 146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF HAMPDEN SYDNEY...OR ABOUT 10 MILES NORTHEAST OF RED HOUSE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR TUGGLE...AND...KINGSVILLE AT 200 AM EDT... REEDS...AND...FARMVILLE AT 210 AM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. CULLEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 214 AM EDT FRI JUN 23 2006 MDZ021-230700- DORCHESTER MD- 214 AM EDT FRI JUN 23 2006 ...STRONG THUNDERSTORM MOVING INTO DORCHESTER COUNTY... AT 213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 8 MILES SOUTHWEST OF EASTON TO COVE POINT...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR CAMBRIDGE AROUND 245 AM EDT... WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. CULLEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 221 AM EDT FRI JUN 23 2006 VAZ048-049-062>064-230715- CAROLINE VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA- 221 AM EDT FRI JUN 23 2006 ...STRONG THUNDERSTORMS MOVING INTO FLUVANNA AND LOUISA COUNTIES... AT 221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES NORTHWEST OF LOUISA...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARES CROSSROADS AT 235 AM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. 33
The Norfolk radar (KAKQ), 146 km away, was scanning. The volume nearest the first event began at 06:22 UTC.
6 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.
Trees down. Small hail reported.
Several trees down near 801 Walther Street.
Trees down at Palmer and Effingham.
Trees down.
Measured at Norfolk International Airport.
Trees down on car at Crosswinds Drive.
Numerous trees down along Jeff Davis Highway near Defense Supply Center.
Flash flooding caused the closure of Hopkins Road in the Beulah District.
Flash flooding caused high water on Route 711 and Manakin Ferry Road and at Judes Ferry Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516969, 5516970, 5516971, 5516972, 5516973, 5516974, 5516975, 5517051, 5517052.